Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 18, 1998, 5:29 PM CDT for Brewster County, Presidio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 1998, 5:29 PM CDT (22:29 UTC)
- Expired
- Aug 18, 1998, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Brewster County, TX, Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 182229 FFWMAF TXC043-377-190130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 529 PM CDT TUE AUG 18 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN BREWSTER COUNTY IN WESTERN TEXAS SOUTHEASTERN PRESIDIO COUNTY IN WESTERN TEXAS * UNTIL 830 PM CDT * AT 515 PM CDT... SPOTTERS AND DOPPLER RADAR INDICATED THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED OVER SOUTHWEST BREWSTER COUNTY NEAR TERLINGUA...MOVING SLOWLY NORTH. * EXCESSIVE RAINFALL AT THE RATE OF 2 INCHES PER HOUR WILL PRODUCE FLOODING ACROSS ALONG TRIBUTARIES TO THE RIO GRANDE INCLUDING TERLINGUA CREEK THROUGH 835 PM CDT. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. TJT/EMP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:14 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 18, 3:14 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 314 PM CDT TUE AUG 18 1998 CLOUDS WILL REMAIN MOSTLY CLOUDY TO CLOUDY OVER MUCH OF SOUTHERN AND EASTERN FA TONIGHT. ELSEWHERE...SKIES WILL BE FAIR TO PARTLY CLOUDY. EXPECT LOW CLOUDS ONCE AGAIN TOMORROW MORNING AS SOUTHEASTERLY FLOW CONTINUES TONIGHT. EXPECT A GRADUAL DECREASE IN POPS THROUGH THURSDAY FOR MOST ZONES AS WEAK UPPER-LEVEL VORT MAX AND ASSOCIATED LIFT CONTINUES TO WEAKEN. WINDS REMAIN SOUTHEASTERLY OVER FA THROUGH 48 HOURS. TEMPERATURES WILL BE CLOSE TO PERSISTENCE TONIGHT. THUS... LOWS REFLECT A BLEND BETWEEN THIS AND GUIDANCE. FOR HIGHS TOMORROW...CONTINUED CLOUD COVER WILL PRODUCE TEMPERATURES WELL BELOW NORMALS. MAF 72/88 40/30 CNM 68/88 20/20 MRF 61/81 40/30 P07 72/89 50/30 HUBER/NADEN
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.